W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCP03 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
03/03/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent open ventral hernia repair on (b)(6) 2006 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2021, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: infection, adhesions, recurrence, pain.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿ (b)(6) 2004: (b)(6) hospital.(b)(6), md.Operative report.Assistant: (b)(6), md.Procedure: exploratory laparotomy for trauma with sigmoid colon resection and hand sewn anastomosis.Preoperative diagnosis: gunshot wound in the abdomen.Postoperative diagnosis: gunshot wound in the abdomen with sigmoid colon perforation.Anesthesia: general.Estimated blood loss; 400 cc.Drains: a 15-french round jackson-pratt drain in the left lower quadrant retroperitoneum defect.Specimen: a portion of sigmoid colon times two. wound class: not provided. findings: ¿moderate amount of old blood in the lower abdomen with localized spillage of fecal material adjacent to a through and through sigmoid gunshot wound lesion.The remainder of the test was run and was from ligament of treitz down to the terminal ileum and the remainder of the colon was also resected.There were no additional injuries noted.There was a small entrance wound in the peritoneum approximately 5 inches inferior to the skin entrance wound in the left upper quadrant.There was also an exit wound in the peritoneum that was certainly larger of the left iliac crest.This was explored and copiously irrigated.There was no bullet fragment found that was felt to be embedded into the iliac bone.The sigmoid colon lesion was resected between two gia staples and a hand sewn single layer anastomosis end-to-end was fashioned.¿ procedure: ¿the patient was emergently taken to the operating room from the trauma bay with applied consent as the patient had need of emergent surgery.The patient was prepped and draped in the usual sterile fashion and general endotracheal anesthesia was established.A midline laparotomy incision was made with extension to the right of the patient¿s umbilicus using a #10 blade scalpel.This was carried down to the linea alba using electrocautery.The linea alba was then incised in the midline superior to the umbilicus exposing the pre-peritoneal fat fad [sic].The rest of the linea alba incision was extended throughout the course of the wound.Next, the preperitoneal fat was divided between kelly clamps and the peritoneum was entered between two debakery clamps with a #10 blade scalpel without incident.A moderate amount of old blood was noted to be present over the abdomen.A pack was placed in the pelvis and there was no more blood noted to be welling up from any portion of the abdomen.However, it was apparent at this point that there was a through and through sigmoid colon lesion.Blunt dissection was made through the mesocolon proximal and distal to this point and the involved portion of sigmoid colon was divided between two gia 80 staplers.Next, kellys were placed on the mesocolon adjacent to this defect and the mesocolon was divided with metzenbaum scissors and the specimen handed off the field.The mesocolon was then tied with polysorb reel ties.Next, the descending colon was mobilized up the white line of told to gain some length for anastomosis.After the rest of the abdomen was copiously irrigated and was found to be hemostatic.The exit wound from the peritoneum was then explored and copiously irrigated.No bullet fragment was identified.There was a defect in the iliac wing where the bullet fragment was most likely embedded.This was left alone.Next, on inspection of the proximal tendon of bowel there was a hematoma noted to be in the wall of the bowel proximal to the midline, therefore, the proximal colon was freed up to help the colon and divide it with a gia-60 stapler.There was still plenty of length to provide a tension free end-to-end anastomosis.This was performed with 3-0 silk suture and colonic fat was tacked over the suture line.Next, the wound was once again copiously irrigated.A 15-french round drain was placed in the left lower quadrant defect in the peritoneum where the bullet excited the peritoneal cavity.Hemostasis was found to be adequate and fascia was closed in the midline using #1 prolene sutures, tied at each end of the wound and tied together in the middle.The subcutaneous fat was once again copiously irrigated and the skin was closed with surgical staples.Betadine impregnated telfa strip was then packed into the skin site at the entrance wound, a sterile dressing was applied.The patient was then awakened and extubated and returned to the recovery room in stable condition.Dr.(b)(6) was present during the entire case.The patient tolerated the procedure well.Addendum.This is an extremely difficult case.The patient was heavy and he had a gunshot wound, actually with minimal contamination of the abdomen.However, he also had a retroperitoneal hematoma from the bullet and needed to be explored and drained.So, this was not an elective straight forward case, but somewhat difficult in its nature, that is why we have dictated it as such.¿ ¿ (b)(6) 2004: (b)(6) hospital.(b)(6), md.Operative report.Assistant: (b)(6), md, (b)(6), do, and (b)(6), ms-3.Procedure: exploratory laparotomy, resection of previous anastomosis in the proximal sigmoid colon, descending colectomy with vac-pac wound closure.Preoperative diagnosis: possible anastomotic leak with retroperitoneal air and fever with leukocytosis.Postoperative diagnosis: anastomotic breakdown with retroperitoneal abscess formation and left colonic ischemia.Anesthesia: general.Estimated blood loss: 1000 cc.Specimens: left colon and multiple debrided tissues from the left pericolonic gutter and retroperitoneum.Complications: none.Drains: two 15 flat jackson-pratt drains placed in a vac-pac wound closure. indications: ¿a 54-year-old white male post trauma day number six status post gunshot wound to the abdomen with a.22-caliber pistol who had a penetrating injury to his proximal sigmoid colon.He had an exploratory laparotomy on (b)(6), 2004, at which time a thorough debridement of the affected tissues in the left lower quadrant was completed with placement of a jackson-pratt drain, trimming of the devitalized proximal sigmoid colon, and reanastomosis with an interrupted single layered suture of the colon.He had been advanced to a regular diet.However, he developed worsening abdominal pain mostly in the left flank and lower abdomen, as well as a fever to 102, a white count of 13,800, and ct scan findings showed diffuse air throughout the left retroperitoneum and in the pericolic gutter with a hematoma.Suspicion was of possible anastomotic leak, possible infected hematoma, or possible left pericolic gutter/retroperitoneal infection which was spreading.The risks, benefits, and potential complications of an exploratory laparotomy and possible colostomy were explained to the patient and his daughter by dr.(b)(6) prior to proceeding to the operating room, and they had signed a consent allowing dr.(b)(6) to proceed.¿ wound class: not provided. findings: [addendum] ¿this was a very difficult case.He was found to have a large retroperitoneal abscess that we needed to have the entire retroperitoneum open from the iliac crest to the level of the kidney.He also appeared to have a leak from his anastomosis and the left colon appeared to be ischemic.We went ahead and took out the entire left colon and did not give him a colostomy or put him back together.At this point, we packed the entire left side of the abdomen and closed him with a vacpac closure of the abdominal wall with plans to taken him back two days from now on (b)(6), 2004, to remove the packs and further debride and clean it out and probably give him a colostomy at that point.We left four packs in the abdomen and one within the subcutaneous tissue.¿ procedure: ¿the patient was correctly identified, taken to the operating room, and placed in the supine position.The entire abdomen was prepped with betadine solution and draped in a sterile fashion.The old incision was entered by removing the staples.As soon as these were removed, a large amount of pus was seen within the wound.This was thoroughly irrigated and drained out.Then the fascia was entered by cutting the prolene stitch which had been used to close the fascia and the peritoneal cavity was centered and thoroughly irrigated first.Once this had been irrigated, the anastomosis was inspected.The posterior wall of the anastomosis in the proximal sigmoid colon was found to have broken down completely.There was minimal fecal leakage at that site.However, there was a large amount of inflammatory reaction as well as spreading infection in the left pericolic gutter and into the retroperitoneum which spread both inferiorly and superiorly.After this had been inspected, the wound was thoroughly irrigated.Then in the distal colon, at the sigmoid, a ta-55 was fired.This site, after cleaning some of the devitalized and necrotic ischemic tissue, was found to be healthy.Next, attention was paid to the proximal portion of the descending colon, and once again a staple was fired at the open end of this and some devitalized and necrotic tissue was removed.After this, attention was paid to thoroughly irrigating the left pericolic gutter and retroperitoneum, as well as over the dome of the liver.More than 5.5 to 6.0 liters of saline were used with a pulsavac irrigator to irrigate these areas.Once this had been accomplished, attention was paid to mobilizing the left colon to create a tension-free end colostomy.However, during mobilization of the descending colon, the left colic artery had to be sacrificed in order to make the colon more mobile in order to bring it up in a tension-free manner.However, upon inspection after this mobilization, the entire left side of the descending colon was found to be extremely ischemic.At this time, dr.(b)(6) was called for intraoperative consultation.Upon his arrival, we extended the incision toward the xiphoid process superiorly and were able to gain a better exposure, at which time we decided that mobilization through the splenic flexure into the transverse colon would be an effective way to ensure where we would resect this ischemic colon.After mobilizing the splenic flexure and the transverse colon it was found that just proximal to the splenic flexure the colon was healthy and viable and we did a primary resection here with a ta-55 and divided the mesenteric vessels and delivered the ischemic left colon off the table as a specimen.The distal transverse colon was found to be viable, healthy, and pink.Some excess omental tissue there was also removed.Once this had been accomplished there was found to be a small nick in the spleen.A piece of surgicel was placed over this, and a pack was placed over that.This was not found to be actively bleeding.A few additional bleeding vessels in the mesentery were clamped and ligated.At this time, during the intraoperative consultation, the wound was also thoroughly irrigated on numerous occasions to clear necrotic tissue and to debride as much of it as possible.A decision was made that a second look in 48 hours would probably be the best option for this patient as he is at high risk for venous thrombosis and we would rather have him on antibiotics and aggressive iv fluid resuscitation prior to proceeding with fashioning the colostomy.First, prior to closure and placing the vac-pac dressing, an iv bag was placed between the small bowel, colon, and the left pericolic gutter and retroperitoneum to prevent adhesion during the 48-hour waiting period and then five packs were placed.Once [sic] was placed over the spleen where the surgicel had been placed.Three additional packs were placed along he left pericolic gutter down to the iliac fossa on the left.These were moistened laparotomy packs.A fenestrated drape was placed over the bowel.A sterile wet towel was placed over this and two flat 15 round jackson-pratt drains were placed over this.They were brought out through separate stab wounds superior to the wound.Then a wet laparotomy pack was placed in the wound and an ioban drape was placed over this entire apparatus and the jackson-pratt drains were put to low continuous wall suction.Once this had been done, all other counts were found to be correct.There were no complications.He tolerated the procedure well, was awakened and extubated in the operating room, and was awake when he arrived in the post anesthesia care unit.Dr.(b)(6) was present during the entire procedure, and dr.(b)(6) was present during the parts that he was consulted for.¿ ¿ (b)(6) 2004: (b)(6) hospital.(b)(6), md.Operative report.Assistant: (b)(6), do and (b)(6), ms-3.Procedure: exploratory laparotomy, resection of necrotic omentum, debridement of left pericolic gutter with irrigation of left pericolic gutter and retroperitoneum on the left with oversewing distal colonic stump and vacpac application.Pre and postoperative diagnosis: anatomic breakdown with intraperitoneal and retroperitoneal abscess.Anesthesia: general.Complications: none.Specimens: necrotic omentum and multiple necrotic tissue debrided.Drains: two flat-15 jackson-pratt drains as part of the vacpac closure. indication: ¿a 54-year-old white male, inpatient to intensive care unit, who had a gunshot wound to the abdomen with perforation of his sigmoid colon with primary anastomosis done after resection who suffered an anastomotic breakdown.He was taken to the operating room two days prior for resection of the anastomosis and descending colon, and his abdomen was thoroughly irrigated and debrided.However, on this occasion, we return for re-exploration and possible colostomy, and it was decided that because of the extensive abscess that still remained and fibrinous exudate, it would be wise to irrigate, oversew the distal colonic stump, and come back in two more days for re-exploration and probably colostomy.The risks, benefits, and potential complications of the procedure have been explained to the patient prior to proceeding to the operating room, and he has signed a consent allowing us to proceed.¿ wound class: not provided procedure: ¿the patient was correctly identified, taken to the operating room, placed in the supine position.General endotracheal anesthesia was induced.The old vacpac was first removed.The entire abdomen was then prepped with chlorhexidine gluconate solution and alcohol and draped in sterile fashion.The overlying omentum was carefully dissected away from its adherence to the interior abdominal wall, found to be necrotic, and was resected by placing clamps sequentially across vessels and cutting them and tying them off.The specimen was delivered off the table.Next, attention was placed to irrigating thoroughly the abdomen with particular attention to the left pelvis and pericolic gutter as well as the retroperitoneum on the left side which had been opened up in the previous operation.Five laparotomy packs were removed which had been placed in the previous operation, and then on this occasion, a urology iv bag had been placed in the left pericolic gutter to prevent adherence of the bowel into that retroperitoneal and pericolic gutter area.This was also removed.An old piece of nu-knit gauze placed over the splenic laceration encountered in the previous operation was removed and a new one was placed in its old position.There was found to be no active bleeding from the spleen, however.This was just placed to achieve adequate hemostasis.The entire abdomen was thoroughly irrigated with approximately 5-6 liters of sterile saline.Once this had been accomplished, distal colonic stump was inspected and found there was potential for leak, so it was oversewed with 3-0 prolene in a running fashion and found to be adequate and necrotic pericolic fat was also resected at this time.Next, attention was applied to the distal transverse colon which was also closed off at the stump in the previous operation.This was found to be healthy and viable.Some necrotic fat was also debrided from this area.The left pericolic gutter was found to be extremely polluted with multiple abscessed and fibrinous exudate as well as with some stool which was thoroughly irrigated and removed.After this had been accomplished, the decision was made for return after 48 hours and fashion a colostomy at that time.A urology bag was placed in this spot again to prevent adherence of this bowel to the left pericolic gutter and retroperitoneum.The wound was thoroughly irrigated, final inspection was made and a vacpac closure was arranged by placing a fenestrated drape, a wet towel, two 15-round jackson-pratt drains overlying this and then a sterile lap packs for a total pack of one, and then an io band was placed for the vacpac closure as well as the urology bag within the abdominal cavity which will be removed at a later date when we go in 48 hours.Dr.(b)(6) was present and scrubbed throughout.There were no complications, and the patient went to the post-anesthesia care unit in stable condition.¿ ¿ (b)(6) 2004: (b)(6) hospital.(b)(6), md.Operative report.Assistant: (b)(6), do and (b)(6), ms-3.Procedure: irrigation and debridement of abdomen with creation of transverse-end colostomy and closure of abdomen with retention sutures.Pre and postoperative diagnosis: gunshot wound of abdomen with sigmoid colon perforation.Anesthesia: general.Estimated blood loss; 150 cc.Drains: a 19-round jackson-pratt. indications: ¿a 54-year-old white male with gunshot wound to the abdomen suffered on (b)(6), 2004, with subsequent colonic perforation with primary anastomosis, breakdown of primary anastomosis with re-exploration and left colectomy and irrigation and debridement times one with intention of creating an end-colostomy, irrigation and debridement, and closure of abdomen in this procedure.This was accomplished.The risks, benefits, and potential complications of the procedure were explained to the patient and his family prior to proceeding to the operating room, and the patient signed a consent allowing dr.(b)(6) to proceed.¿ wound class: not provided. procedure: ¿the patient was correctly identified, taken to the operating room, placed in a supine position.The vacpac closure which had been used for the previous closure was removed along with the one laparotomy pack and one iv fluid bag which had been placed in the left pericolic gutter.The abdomen was thoroughly irrigated, all quadrants were inspected.Then attention was placed to creating the transverse colon and colostomy on the left abdomen.A circular incision was made just to the left of the incision about 6 cm away, which was an area which had been previously marked just lateral to the umbilicus and slightly superior, the skin incision was made with a 10-blade scalpel, and then dissection was carried down through the subcutaneous tissues to the fat, down to the anterior rectus sheath.This fat pad was removed until the circular cylindrical-shaped incision was created at the site of the colostomy creation.A cruciate incision was made in the anterior rectus fascia with electrocautery, then kelly clamps were used to puncture through the rectus muscle into the abdominal cavity.Three fingers were used to dilate this to accommodate the transverse colon and colostomy.Once this had been accomplished, the distal end of the transverse colon, which would be fashioned into a colostomy, was debrided of epiploic appendages as well as excess mesentery until sufficient length was created to allow this colostomy to be created.There was found to be some ischemic distal portion which was transected with mayo scissors once the transverse colon had been brought out through the circular incision.There was found to be a good supply to this distal portion, and then a colostomy was fashioned with interrupted 2-0 vicryl sutures, taking zero-muscular bite through the colonic wall and then through the edge of the colon to essentially create a spout colostomy.This was found to be healthy.Then once this had been accomplished, a 19-round jackson-pratt drain was placed in the left pericolic gutter.This area was once again thoroughly irrigated and brought out through a separate stab incision in the lower left quadrant, secured in place with a 4-0 monosof drain stitch and connected to bulb suction.Next, attention was placed to closing the abdomen.Because the fascia was found to be somewhat friable and inflamed, it was decided that the abdomen would be closed only with retention sutures.Retention sutures, approximately 12 of these, were used to close the abdomen by taking full-thickness bites through the abdominal wall on either side and tying them on the side of the incision.Once this had been accomplished, a sterile dressing was applied, a sterile coverlet was applied at the site of the exit of the jackson-pratt drain and a colostomy appliance was placed over the colostomy.All sponge and instrument counts were correct at the end of the procedure.All packs had been accounted for.Dr.(b)(6) was present and scrubbed throughout, and the patient went to the post-anesthesia care unit in stable condition after a stay-put tube was placed through the nose into the jejunum.This was done intraoperatively prior to the closing [sic] the abdomen, and its position was confirmed by feeling it in the jejunum distal to the ligament of treitz.¿ ¿ (b)(6) 2004: (b)(6) hospital.Intraoperative record.Pre-op/post-op diagnosis: gunshot wound to abdomen.Procedure: reversal of hartmann procedure.Repair of ventral hernia. (b)(6) 2004: (b)(6) hospital.Implant sticker: ¿surgisis gold: hernia repair graft.¿ implant preoperative complaints: ¿ (b)(6) 2006: (b)(6) hospital.(b)(6), md.Preoperative diagnosis: ¿1.Large ventral hernia.2.Multiple prior abdominal operations.¿ implant procedure: ventral herniorrhaphy, open with gore-tex mesh closure and lysis of adhesions.[implant: gore® dualmesh® plus biomaterial.1dlmcp03/03759620., 10cm x 15cm x 1mm thick, oval] implant date: (b)(6), 2006 [hospitalization dates unknown] ¿ (b)(6) 2006: (b)(6) hospital.(b)(6), md.Operative report.Assistant: (b)(6), md.Postoperative diagnosis: 1.Large ventral hernia.2.Multiple prior abdominal operations.Anesthesia: general.Blood loss: less than 50cc.Specimen: ventral hernia sac.Complications: none.¿ wound classification: not provided ¿ findings: ¿1.Approximately 9-cm to 10-cm in transverse diameter ventral hernia.2.Retraction of lateral fascial wall.3.Multiple abdominal anterior abdominal wall adhesions.4.At conclusions of closure of defect, no additional defects appreciated.¿ ¿ procedure: ¿after identification of the patient in the operating theater he is placed in the supine position.The patient was then provided oral general endotracheal anesthesia.The patient is interfaced with a foley catheter and nasogastric tube.The abdomen is prepped and draped in the usual sterile fashion.Prior to surgery, with the patient in the standing position the defect site was marked.This was approximately 4 cm superior to the umbilicus on the right lateral incision.An incision is made over this pre-marked space after providing local anesthetic consisting of 0.5% marcaine and 1% lidocaine with epinephrine.Dissection is taken down to the level of the external oblique fascia.A large defect is identified which is somewhat fenestrated as well.The hernia sac is dissected from the muscular wall.There is retraction of the medial portion of the fascia to the left of the midline, as well as the defect to the oblique and rectus muscle with retraction of fascia providing tenuous tissue.The hernia sac is opened to assist in dissection.Multiple anterior abdominal wall adhesions are encountered.With persistent sharp and blunt dissection these adhesions are lysed.There is no evidence of injury to bowel content.Hemostasis is secured.The defect is measured.A 10 x 15 duo fold gore-tex mesh is then brought to the surgical field.The superior most portion of the defect allowing for attachment to adequate tissue is identified.A prolene suture is placed to the anterior abdominal wall through the gore-tex mesh and then allowed to hold this mesh in planned position superiorly and medially.An additional suture is then placed superior and laterally.An additional prolene suture is placed inferior medially and then inferior laterally.There is no tension appreciated.Attention is then turned towards repair.Using the tacking staple device the small bowel and abdominal contents are retracted from the planned site of attachment and repair.The mesh is attached 2 to 3 cm distal to the defect opening.This allows for at least overlay by this dimension onto more appropriate tissue.The stapling device is then used to circumferentially attach the gore-tex to the anterior abdominal wall allowing for an over fold to prevent contact of the stapling device to the abdominal contents.The wound was irrigated at the conclusion.There is no evidence of additional defect.Prior to placement of the final staples evaluation revealed no contact to the repair line with abdominal content.The wound is irrigated copiously.Hemostasis secured.The muscle and fascia are then reappro[pw1]ximated [sic] using a vicryl suture in a running fashion.The subcutaneous tissue was irrigated and reapproximated using vicryl in an interrupted fashion.The skin is closed using staples.All needle, sponge, and instrument counts are stated to be correct on two separate occasions.The patient tolerated the procedure well and was transported to the recovery room in stable condition.I was present for the entirety of the procedure.¿ ¿ (b)(6) 2006: (b)(6) hospital.Implant sticker: ¿gore® dualmesh® plus biomaterial.Ref #: 1dlmcp03, lot #: 03759620.W.L.Gore & associates.¿ relevant medical information: ¿ (b)(6) 2008: (b)(6) hospital.(b)(6), md.Operative report.Assistant: (b)(6), md and (b)(6), md.Procedure: repair of incarcerated spigelian hernia with 2 x 4 ¿ cm alloderm mesh.Preoperative diagnosis: symptomatic spigelian hernia with left colostomy takedown site.Postoperative diagnosis: incarcerated, symptomatic spigelian hernia at the left colostomy takedown site.Anesthesia: general.Estimated blood loss: less than 20 cc.Complications: none. indications: ¿the patient is a 58-year-old gentleman with prior history of multiple abdominal surgeries including hartmann procedure with hartmann reversal.The patient has previously undergone repair of a ventral hernia.The patient presented with complaints of discomfort and a bulge at the abdominal wall colostomy takedown site.Ct [computed tomography] scans did also reveal bowel in that hernia defect.It was planned for the patient to undergo repair of hernia at the colostomy takedown site with mesh.¿ wound classification: not provided. findings: ¿a 2 x 2 spigelian hernia defect was noted at operative stie with bowel that was adhesed to the hernia sac.¿ procedure: ¿the bowel was carefully reduced into the abdominal cavity.We then placed an alloderm mesh in the defect.Multiple interrupted sutures were placed between the mesh ad the fascial defect in a circumferential interrupted manner.We did have good apposition of the fascial defect and the mesh.No other defects were noted.We proceeded with closure of the anterior fascial sheath with interrupted 0-vicryl sutures.The soft tissue fatty defect was reapproximated over the hernia repair.A coverlet was placed over the incision with dressing.The patient tolerated the procedure well, was extubated and transferred to the recovery room in stable condition.¿ (b)(6) 2008: (b)(6) hospital.Implant sticker.¿alloderm regenerative tissue matrix.¿.
Additional Manufacturer Narrative
H6: updated investigation findings code and health effect - impact code.Conclusion remains unchanged it should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the device.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The portion of explanted device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.